MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204389
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a meniscus repair procedure, the biosure screw broke when it was being inserted into the bone hole.1cm of the broken screw tip was left secured inside the bone hole, since it could not be removed from the patient.It is unknown if there was a back-up device available.The procedure was completed with a 10-minute surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed that it is not in its original packaging.The screw is fractured at the distal end with only fragments of the distal end being returned.There is biological debris on the returned items.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
BIOSURE REGEN SCREW 5 X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17538081
Report Number1219602-2023-01468
Device Sequence Number6496135
Product Code MAI
UDI-Device Identifier00885554036572
UDI-Public00885554036572
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Catalogue Number72204389
Device Lot Number51075145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date08/13/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown